MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-48
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not yet received the device for evaluation.Hence, we could not conclusively determine the root cause of the defect.It is possible that the tortuous anatomy of the patient, calcified plaque if present in the patient's vessel and excessive tension on the device during the procedure could had led to this failure.As stated in ifu, to minimize the risk of balloon rupture/separation, maximum recommended inflation volume and pull force for the catheter should not be exceeded.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.We perform 100% inspection on each device to ensure that the ligature properly binds to the shaft and an adequate amount of glue is present in the ligature.However, it is also possible that the tension on the ligature or the glue applied underneath the balloon during the balloon tying process was inadequate in this device resulting in the unwinding of the ligature.It could not be determined if some anatomical or procedural factors may have contributed to the balloon rupture.We have requested for additional information from the hospital related to this incident.However, we have not received any response back from the hospital.We currently have a corrective and preventive action (capa) to address this issue.
 
Event or Problem Description
During a thrombectomy procedure, while removing the thrombus, the catheter came out of the artery but the balloon attached to the catheter was missing.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8011480
Report Number1220948-2018-00090
Device Sequence Number1382739
Product Code DXE
UDI-Device Identifier00840663100477
UDI-Public00840663100477
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Catalogue Number1601-48
Device Lot NumberSLC4572
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2018
Initial Report FDA Received Date10/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;